Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Ear, Nose, and Throat Disorders

Loss of smell and taste

11/17/2009

Question:

My husband lost his smell & taste about 4 years due to taking atenolol. He has been off of it for 8 months but no chagne yet. Is there a Dr. any closer to. We live 45 miles from any city.

Answer:

I'm not aware of any cases of taste or smell loss from atenolol, so the reason for your husbands loss may be more involved.  Your best bet is to consult a physician associated with a taste and smell clinic.  I'm not certain where you live, but such a clinic is located at the University of Cincinnati, University of Colorado, University of San Diego, University of Pennsylvania, and the University of Connecticut.  If these locations are too far, then consider consulting an ENT physician associated with your nearest university. 

For more information:

Go to the Ear, Nose, and Throat Disorders health topic, where you can:

Response by:

Allen M Seiden, MD Allen M Seiden, MD
Professor of Otolaryngology, Director of Division of Rhinology and Sinus Disorders, Director of University Taste and Smell Center, Director of University Sinus and Allergy
College of Medicine
University of Cincinnati